Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
Would really appreciate some help(8 Posts)
After a very bleak few months that have left me with crippling anxiety, I finally went to GP and he was certain that I needed some help and gave me fluoxentine. I started these yesterday. Ironically, I am anxious about taking them.
I have now read that they impair driving reactions. Has anyone experienced this? Driving is one of my main sources of anxiety, and the thought that it could be made more difficult is not helpful. I have no choice but to drive as I'm the only one who can. My daughter is seriously ill and I regularly have to ferry her down to the hospital.
It would also be nice to hear from people who have really been helped by taking them. It would make me feel so much better about it all. I can't shake the feeling that somehow I've failed because I need them. The outside world thinks I've been coping brilliantly with everything. In reality, I haven't. Hiding that fact has been very painful over these past few weeks .
It sounds like fluoxetine may not be the best choice for you as from the sounds of it you cannot afford to be unable to drive. For most people the solution would be to take the tablet at night and you should be sharp enough to drive in the morning. But if you sometimes need to take her at night that won't help. You could go back to your GP on Monday and explain and ask for a different one. Citalopram is good for anxiety and doesn't have the same effect.
Thank you for replying. I had citalopram in the past and didn't have the best time with it, this is why he suggested fluoxetine instead. I might try what you suggest and take them at night instead, then if we do have an emergency at night I could taxi her down (want to avoid this as it costs a small fortune, but hopefully it wouldn't be something that would happen that regularly).
Is it really that bad? Does it make you foggy-headed? I feel like that at the moment, but we are in a rural area at the height of hay fever season, so have felt like this for weeks!
I have no idea - just looked at patient leaflets in response to your post. It may be like with anti-histamines and travel sickness tablets - some people are affected, some are not. My dh never feels drowsy from tablets that say they can make you drowsy.
Oh - and stop hiding the fact that you are not coping and get some support from people around you. I bet you will get reactions like 'we wondered how you were coping, glad you're allowing us to support you a bit'.
I think it's hard, when you have become conditioned to not really show how you feel. DH knows, but he bears the brunt of it, I'm afraid. A lot of it has manifested as hideous IBS that has just about rendered me incapable of speaking to anyone for any length of time without getting very anxious.
I don't want DD to see how worried I am, as it won't help her - she is just starting the toughest part of her chemotherapy. The last time she had some of these drugs (not as many as this time, though) she had a critical blood infection that just wouldn't shift and it was pretty scary. She is 12, so would know why I was upset. It's rough. I'm pleased I went to the doctor though. Thanks again .
You are right in keeping the anxiety from your daughter - I was talking about your friends!!!
Unfortunately, I don't have anyone like that to talk to. If I did, perhaps things wouldn't be at this stage.
Join the discussion
Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Register now »
Already registered? Log in with:
Please login first.